Depersonalization Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
1,726 Posts
Discussion Starter · #1 ·
i was going to post this on the off topic forum but im sure this has to do with the meds im taking

40mg celexa/citalopram
1mg klonopin/clonazepam

i cycle alot and ive cut down my calorie intake drastically,at the moment after several weeks on 1500 cals a day im down to 1000 and by rights the weight should be dropping off.....im 34 years of age and understand the metabolism slows down but this is just a joke...when i was on the atkins diet i lost 2 stone(28lbs) in 2 months but this low fat calorie controlled diet is just the pits...what am i doing wrong ? is it the meds ?

can anyone help
 

·
Registered
Joined
·
2,803 Posts
JC mate, I wish I knew the answer. Are you including booze in with your calorie count ? I know I don't, I manage to convince myself that they don't count. I really do!

I'm the same age as you, I don't eat badly, walk >5 miles each day, but still I'm stuck at 13 stone. It seems whatever I do I can't lose weight. I can stabalise myself at this weight, or put it f*****g on, but can't lose it.

Every GP I've talked to swears blind that SSRI's don't contribute to weight gain, but I think from anecdotal evidence you can safely say that it ain't true. I put a stone on in a month after I started Cipramil.
 

·
Registered
Joined
·
1,726 Posts
Discussion Starter · #3 ·
when i have a few beers i make sure i eat small meals and dont excede 1500 cals per day...
at the moment im trying to split my meals up into 6 a day with each meal no more than 200 cals at a time ...my ideal weight is 13 stone but at the moment im 14.10 and its a bastard to shift
 

·
Registered
Joined
·
23 Posts
I have a very quick metabolism and have always been on the thin side of the scale nickname twig, have also just turned 34 and suddenly put on a nearly a stone in 3 weeks and thought well i am no spring chicken no more and then i read your post martinely and bingo i started cipramil a month ago so maybe some ssri's do add weight and maybe it is an age things as well. Filling out at 34 well i never, hehe
As i quite like a bit more weight and the cipramil is working wonders i will stick to it, be interesting to see if i will carry on piling it on.

Wade
 

·
Registered
Joined
·
1,726 Posts
Discussion Starter · #6 ·
SoulBrotha said:
exercise and work out?
yep i do that ,this is why im wondering if its the meds that have fucked up my metabolism...but also why does a ketogenetic diet work for me and a low fat low cal diet doesnt
 

·
Registered
Joined
·
526 Posts
When I started with the SSRI's I put on 8kgs in about 6 weeks. Couldn't stop eating. The cholesterol went up as well which is what I'm worried about. I have stopped with the SSRI now and I also want to get back to my original weight. My doctor did warn me about the weight gain.

Some tips:
* Eat more than 4 times a day to stabilize your sugar.
* 1000 calories p/day is probably too low making your body go into starvation mode potentially eating into muscle which you don't want.
* Rotate your exercise routine.
* Eat healthy foods and limit empty calories like alcohol (~250cals per pint!!).
* Get a good nights rest.
* Try 20% fat (good fats) 40% Carb and 40% Protein mix for each meal.
* Low GI foods are much better. Avoid processed stuff White bread, cakes etc.
* Record everything you eat to really determine how many calories you are eating. Most people are shocked when they find out how many calories there eating. They don't include the little bits of food they nibble on throughout the day which could add an extra 300cals a day. That's takes about 30mins of jogging at 6mph to work off.
Easier not to eat the extra food.

I did all the math and lost exactly the calculated calorie deficit for the week. Deficit was ~ 700cal a day and lost about 700-800grams a week. After 10 weeks ~7kg were lost (and then I got DP/DR/Panic and lost another 5kg soon after). I have to get back into it again.

I hope this helps.
 
1 - 7 of 7 Posts
Top